Re: Prednisolone curse???

Question

I am 22year old male from INDIA. I have met with accident and had some vision problem. As per doctor suggestion I have used Wysolone for 40 days as 40mg for 10days, 30mg for next 10days,20mg for following 10days and 10mg for last 10days.I have gained enormous weight of about 10kilograms. I have also got acne on my back and face.I have developed swellings on my cheeks and double chin because of which my physical appearance is totally effected. It has been more than 4 months I stopped taking this drug.There is very little reduction of weight but other problems have been persisting.I appreciate any suggestion from you.

Answer

The side effects of corticosteroids should resolve by 6 months. Weight gain however often persists because the weight is gained by increased food intake. Dieting and exercise should be done regularly.

Alan Matsumoto, M.D.

About Alan Matsumoto, M.D.

Part-time Faculty, Division of Rheumatology
Johns Hopkins University